MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X37.5MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X37.5MM; SCREW, FIXATION, BONE
Model Number 2361-5037S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that when the advanced locking screw was inserted to t2 alpha gt nail, it got stuck and could be neither advanced nor pulled out.Attempts were made to extract the screw, but the head was worn out and could no longer be extracted.As a result, the head was cut off and the surgery was completed.This resulted in extended operating time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to h3 and h6 method code.The reported event could be confirmed, although the device was not returned for evaluation but a couple of x-rays were shared which confirms the alleged failure.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A formal medical opinion was sought from our medical expert regarding the potential harm that may be there leaving the screw in such a manner, to which he replied "usually there is not a huge harm for the patient when the screw is places in such a manner.It will be challenging if there is a need to remove the nail at a later stage, though." [original statement].Regarding the event and the questions asked by the customer, a technical opinion was requested from the r&d, to which the below assessment was received which basically indicates towards following the operative technique."if constraints during screw insertion create high torque, the screw should be removed and the preparation steps for the als screw according to the operative technique should be followed/ repeated: countersinking of lateral cortex, manual reaming up to the nail, if the hole is in the area of spongious bone, and most importantly: the screw should pass through the sleeve until the larger thread portion reaches the nail.Then counterclockwise turning should result in a ¿click¿ signal of the threads in order to make sure that the screw thread synchronizes with the nail.The screw should not create high torque during insertion.If an als screw is inserted with freehand locking, the thread interface works in a cone of 18° angle.In case of guided locking there is no angular mismatch.It is the same with regular locking screws.If a nail is already constrained by other screws, you may encounter high torque.In that case, screw removal and drill path correction is advised." [original statements].Based on the above investigation, the root cause of the issue is user related.Improper passage preparation for the screw is the most likely cause of the failure.Operative technique must be followed at all times during the course of any surgery.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS Ø5X37.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15904030
Report Number0009610622-2022-00565
Device Sequence Number17583161
Product Code HWC
UDI-Device Identifier07613327381702
UDI-Public07613327381702
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2361-5037S
Device Catalogue Number23615037S
Device Lot NumberK07E260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale